Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
GingerA

Paxil

Recommended Posts

Anybody else taking Paxil? I feel like I can't wake up. Is it suppose to feel this way? I have been taking it about a week now.

Share this post


Link to post
Share on other sites

I've been on paxil since april and quit a week ago. Ultimately, it didn't help my fatigue or other OI symptoms and made me worse while I was on it. BUT, it took me at least 2 weeks to get past the initial fatigue and other side effects whenever I started or increased my dose. I stayed on it for so long because it can take weeks or more to get the positive benefit. Still, you should let your prescribing doctor know if you aren't feeling any better soon.

Share this post


Link to post
Share on other sites

I have never tried paxil, just lexapro and zoloft. The beginning was terrible, then the side effects went away after a month :) It should start getting less and less every week though.

Share this post


Link to post
Share on other sites

I was on Paxil for a year prior to having POTS. I will say that it is a drug that I will never be on again. The first month on it was absolutely horrible, and every time they increased it, I went through the same stuff again.

One of the main side effects that I had from it was severe nausea and dizziness. It's not a med for everyone, but the side effects to eventually taper down.

Coming off of it was even worse. If ever you don't want on it, make sure you come off VERY slowly. I did it in a month and the withdrawals were horrible. I had permanent effects from it and experienced temporary schitzophrenia lasting about a week.

Share this post


Link to post
Share on other sites

My POTS symptoms (although we didn't know that's what I had at the time) started getting worse after a year of being on Lexapro every time I took a dose. So we switched to Paxil and that also exacerbated my POTS symptoms. I had to stop taking them. I did not experiece any extra sleepiness though.

Share this post


Link to post
Share on other sites

Hi Ginger,

When you say that you can't wake up what do you mean? When I was on Paxil I would fall into these deep sleeps (even during the day), that I felt like I couldn't wake up from. It was so bizarre. I would be asleep and wanted to wake up, but couldn't. Does that make sense?

I am not sure if that's what you mean though. I did yawn a lot, too.

I hope it gets better.

Kate

Share this post


Link to post
Share on other sites

Paxil was one of the best meds for me. I started on a very low dose{5mg} and took 10mg. for about 15 years. It was the only one that I could take. I took it and got much better. Paxil was given to me after other meds{klonopin.catapres}. Tne others caused fog or severe nausea. Hope you get better soon. :rolleyes:

Share this post


Link to post
Share on other sites

I was prescribed paxil after my diagnosis this past September. I took it about 6 years ago as well. I have tried many of the ssri's over the years, and paxil was the one that always worked best for me. I don't have any side effects from it except for more vivid intense dreams, but that's not a bad thing. Some people will have "start up" side effects at first, but after a few weeks those symptoms should subside for most people.

Share this post


Link to post
Share on other sites

Hi Ginger,

Paxil has been the only SSRI that I have had success with since being diagnosed. Prior, I was on zoloft for 8 year for fibro/cfs. I resisted, but persisted and thankfully, it's keeping me a bit more upright and able to do more things. I'm on a baby dose of 10mgs and started on 5mgs. I'm not upping it. My dr prescribed taking it at night, since it is sedating. I'm on the generic paraxotine by Teva USA. It's the only generic one I can take. Try to avoid taking generics that aren't made in the US or Canada due to the fillers they use and also the fact that they are not as regulated as they are here.

The only bad side effect for me, weight gain. I was too thin, at 88lbs, but I started both Paxil and the beta blocker acebutolol at the same time, so I'm not sure which caused the weight gain, but I'm up to 105 and am always hungry. (I should add, I'm only 5 ft tall!).

Good luck to you.

Rene

Share this post


Link to post
Share on other sites

Ruekat - how great to see you back on the forum! I agree with what you've written. I've gotten myself up to 15mg of Paxil, but I've also been on it for the past 10 years or more. I also take it at night, and take the generic form by Teva USA. I never had weight gain with it, but I'm sure some people do.

Ginger, I hope you find something that works for you.

Jana

Share this post


Link to post
Share on other sites

Kate,

You described the sleep feeling exactly. I have wonderful sleep but can't wake up when I need to. Plus when I am awake I feel like I am about to go to sleep any minute. I didn't take the Paxil last night and I felt great this morning but now my pain is coming back. I can't decide which feeling is worse!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...